Get E-Book on COVID-19

Q. Why do my eyes get red when I stop eye drops after a retinal detachment surgery?

Answered by
Dr. Manish Mahabir
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 28, 2018

Hello doctor,

I have had a retinal detachment surgery 7.5 months back with silicon oil. Four months back silicon oil was removed and at the same time cataract surgery was also done. This was my right eye. The vision in the eye is 6/9 with glasses in the operated eye and 6/6 in the other one. Since the first surgery 7.5 months back I am on Predforte eye drops. When I taper them off to 1, the eye starts getting red. My last eye exam was a month back and the retina specialist suggested to have one drop morning and evening for another 14 days. He said there is a subtle infection in the eye. However, when I stopped taking the drops after 15 days, the eye got red again and I restarted it and the redness was gone. I am worried about when I will be able to stop it. Can you please explain what may be the reason and how harmful it is to continue? The eye doctor (retina specialist) asked me to recheck after three months.

Dr. Manish Mahabir

Ophthalmology (Eye Care)
#

Hi,

Welcome to icliniq.com.

You might be suffering from inflammation, not infection. A steroid is usually given to control inflammation. The principle is to continue on the lowest possible dose of steroid which can keep inflammation in control. In the meantime, it is important to keep an eye on side effects of a steroid-like rise in intraocular pressure. You are on a low dose, you can continue but check with your surgeon periodically. Take care.


Was this answer helpful?

 | 

Thank you doctor,

Yes, you are right. The doctor during last visit has referred to inflammation rather than infection. My eye pressure is normal (every visit they are found normal but as a precaution, I am asked to use the Timolet drops twice daily which I am using regularly. If you suggest I can go to the clinic for checking the pressure every month. My next visit is after a month. Do you think I can wait till that time? Please advise.

Dr. Manish Mahabir

Ophthalmology (Eye Care)
#

Hi,

Welcome back to icliniq.com.

If you are on twice a day drop of steroid, keep using Timolol twice a day. You can get your pressure checked after 12 weeks. Kind regards. Take care.


Was this answer helpful?

 | 

Related Questions:
Is it advisable to do weight training after laser eye surgery?
How can inflammation of the eye be cured?
Shall I use the prescribed eye drops for a 3 month old?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is Gum Inflammation a Curable Problem?

Article Overview: The medical terminology for inflamed gums is 'gingivitis'. It is one of the most common oral health concerns faced by each of us. This article talks about the causes and cure for gingivitis. Read Article


Gingivitis refers to inflammation of the gums. Gums (or gingiva) along with the bones and ligaments form the supporting structure of the teeth. Once they get swollen, there is redness, puffiness, and bleeding of gums. But, in most cases, it is treatable and reversible. When left untreated, it can l...  Read Article

Shall I use Oculosan eye drops for red eyes?

Query: Hello doctor, I used contact lens after a long time and after that I have got red and tired eyes. My white portion of the eye has red lines. I went to a chemist and he gave me Oculosan eye drop and it has Zinc sulfate and Naphazoline. Is it safe? I am also using Refresh tears eye drops.  Read Full »

My father has a constant pain in head after eye surgery. Please give your expert advice.

Query: Hi doctor, My father, who is 53 years old, is suffering from diabetic retinopathy and has undergone vitreoretinal surgery. After the surgery, his eye (right) responded well. But now, there is a constant pain in his head. The doctors said that there is some pressure in the eye, which increases and re...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Eye Care Ophthalmologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.